Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Oct 13, 2021, 5:55 PM CDT for Mason County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 5:55 PM CDT (22:55 UTC)
- Expired
- Oct 13, 2021, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Hail
- 0.50 in
- Wind
- 50
County Mason County, TX
The radar
The San Angelo radar (KSJT), 139 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2273 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.3
The text
As transmitted.
812
WWUS84 KSJT 132255
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
555 PM CDT Wed Oct 13 2021
TXZ169-170-140000-
Mason TX-Kimble TX-
555 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of eastern Kimble and
Mason Counties through 700 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mason, Art, Pontotoc, Loyal Valley, Streeter, Hedwigs Hill, Camp Air,
Hilda, Long Mountain, Grit, Katemcy, Koockville, The Intersection Of
Highway 29 And Ranch Road 1222, Us-87 Near The Mason-
Gillespie County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.
This includes Interstate 10 between Mile Markers 467 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 9948 3094 9948 3092 9897 3050 9896
3050 9930 3029 9930 3029 9970
TIME...MOT...LOC 2255Z 206DEG 39KT 3019 9947
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
snWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:34 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 13, 2:34 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 234 PM CDT Wed Oct 13 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 231 PM CDT Wed Oct 13 2021 ...Pockets of Heavy Rain Continue to Develop Across West Central Texas... Cold front continues to sag slowly south this afternoon, with strong southerly flow up and over the boundary combining with some upper level jet dynamics to produce widespread showers and storms across the western half of the area. Remnants of Pamela are approaching from the south, with lightning showing a significant increase across Val Verde with the storms moving north into Crockett and Sutton. Rainfall rates have been impressive, over 4 inches an hour, with a few quick moving storms over San Angelo. Totals were not terribly impressive yet but rates alone were enough to cause some significant street flooding. With Pamela set to arrive over the next few hours, have extended the Flash Flood Watch farther west to include more of the Concho Valley and Edwards Plateau. As the boundary sags south and as lift from Pamela shifts northeast, more of the Heartland and Hill Country will get into the fun as well. Most models show the passage of Pamela's remnants this evening or not very far into the overnight hours. Have decreased POPs most areas after midnight and most areas are fry for Thursday. && .LONG TERM... (Thursday night through next Wednesday) Issued at 231 PM CDT Wed Oct 13 2021 ...Thursday night into Wednesday... Drier air will be in place Thursday night...with a weak surface trough over the region. A cold front with breezy north winds will then move into West Central Texas Friday morning. Surface high pressure centers over West Texas Saturday morning and South Central Texas Sunday morning. Protected areas may fall into the upper 30s in the Concho Valley Saturday morning, and in the Heartland and Northwest Hill Country Sunday morning. Drier Monday into Wednesday next week with highs in the upper 70s to lower 80s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Wed Oct 13 2021 Convection continues to blossom across the area, ahead of the remnants from Pamela which will arrive later this afternoon and evening. Will use latest radar trends as a first guess, and build in timing for additional convection from the latest CAMs. After the showers and storms move off, light southerly flow will prevail ahead of the next stronger front. Wet soils and a very moist air mass will make for at least some MVFR cigs, if not IFR for at least a few hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 84 54 71 / 80 5 0 0 San Angelo 62 86 54 74 / 80 5 0 0 Junction 64 86 59 78 / 100 5 0 0 Brownwood 63 83 56 74 / 100 10 0 0 Sweetwater 62 86 54 72 / 50 5 0 0 Ozona 63 85 56 75 / 70 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Brown-Coke- Coleman-Concho-Crockett-Kimble-Mason-McCulloch-Menard-Runnels- San Saba-Schleicher-Sutton-Tom Green. && SHORT TERM...07 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Oct 13, 2:29 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 229 PM CDT Wed Oct 13 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 229 PM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Heavy rainfall will continue across much of West Central Texas through tonight, producing flooding and flash flooding across the area. A Flash Flood Watch is in effect for areas east of a Robert Lee to San Angelo to Ozona line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 13, 2:20 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
220 PM CDT Wed Oct 13 2021
TXZ128-132000-
Callahan TX-
220 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of Callahan County
through 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dudley, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baird, Putnam, Rowden, Admiral and Us-283 Near The Callahan-
Shackelford County Line.
This includes Interstate 20 between Mile Markers 303 and 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3208 9935 3208 9940 3219 9963 3222 9963
3252 9937 3251 9911 3240 9911
TIME...MOT...LOC 1919Z 217DEG 35KT 3222 9951
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 13, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
555 PM CDT Wed Oct 13 2021
TXZ169-170-140000-
Mason TX-Kimble TX-
555 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of eastern Kimble and
Mason Counties through 700 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mason, Art, Pontotoc, Loyal Valley, Streeter, Hedwigs Hill, Camp Air,
Hilda, Long Mountain, Grit, Katemcy, Koockville, The Intersection Of
Highway 29 And Ranch Road 1222, Us-87 Near The Mason-
Gillespie County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.
This includes Interstate 10 between Mile Markers 467 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 9948 3094 9948 3092 9897 3050 9896
3050 9930 3029 9930 3029 9970
TIME...MOT...LOC 2255Z 206DEG 39KT 3019 9947
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:16 AM CDT | Special Weather Statement | SJT | Crockett | 44 min |
| Oct 13, 11:44 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Oct 13, 1:26 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Oct 13, 1:39 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Oct 13, 2:07 PM CDT | Flash Flood Warning | SJT | Coke, Runnels, Taylor | 113 min |
| Oct 13, 2:20 PM CDT | Special Weather Statement | SJT | Callahan | 40 min |
| Oct 13, 2:32 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Oct 13, 3:18 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 3 hr |
| Oct 13, 3:26 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 3 hr |
| Oct 13, 4:08 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Oct 13, 4:32 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher, Sutton | 3 hr |
| Oct 13, 4:44 PM CDT | Areal Flood Advisory | SJT | Coleman, McCulloch | 3 hr |
| Oct 13, 5:22 PM CDT | Areal Flood Advisory | SJT | Brown | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.